MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL PK 5.5MM W/ UB2-CBR BLK UTP BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL PK 5.5MM W/ UB2-CBR BLK UTP BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203983
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zip code: (b)(6).
 
Event or Problem Description
It was reported that the bone was not particularly hard.Surgeon inserted anchor making couple of turns at which point he realised the threads had crumbled and the anchor was broken.Surgeon removed the anchor and inserted a different anchor.No patient injury was reported.
 
Additional Manufacturer Narrative
One (b)(4) healicoil pk 5.5mm with ultra tape product returned.The complaint stated: "it was reported that the bone was not particularly hard.Surgeon inserted anchor making couple of turns at which point he realized the threads had crumbled and the anchor was broken." inserter, ultrabraid, ultratape and partial anchor were returned.The anchor threads are broken.The small pieces were not returned.The distal threads remaining are burnished and quite flattened.This is consistent with excess torque applied.The prep reported was applicable for average bone density.If more torque is required to insert the anchor, stop and ensure that the hole size and depth are correct for the bone conditions encountered.It is the responsibility of the surgeon to determine the patient's bone condition, appropriately prepare the insertion site, and determine the suitability of the implant for the procedure.There are no other complaints for this lot.No root cause associated with the manufacture of this device was confirmed.
 
Additional Manufacturer Narrative
A photo of a procedure inventory sheet was provided.This confirmed a combination of smith & nephew and stryker products were used for this case.Due to no product return and lack of prep details the complaint could not be confirmed.Definitive conclusions, accurate investigation and evaluation are not possible without product to evaluate.

Brand Name
HEALICOIL PK 5.5MM W/ UB2-CBR BLK UTP BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7550018
Report Number1219602-2018-00669
Device Sequence Number144071
Product Code MBI
UDI-Device Identifier00885554032109
UDI-Public(01)00885554032109(17)210711(10)50610516
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2021
Device Model Number72203983
Device Catalogue Number72203983
Device Lot Number50610516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2018
Initial Date Received by Manufacturer 05/04/2018
Supplement Date Received by Manufacturer06/19/2018
11/07/2018
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date06/21/2018
11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1